Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 20, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 9, 2003, 7:32 PM EDT for Blair County, Clearfield County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2003, 7:32 PM EDT (23:32 UTC)
- Expired
- Aug 9, 2003, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Blair County, PA, Clearfield County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 092335
FFWCTP
PAC013-033-100230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT SAT AUG 9 2003
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 1030 PM EDT.
* AT 730 PM...A REPORT FROM A TV METEOROLOGIST IN ALTOONA INDICATES
THAT VERY HEAVY RAINS CONTINUE AND SEVERAL ROADS ARE FLOODED. CARS
ARE ALSO REPORTED STRANDED IN THE FLOOD WATERS.
THESE HEAVY RAINS WILL CONTINUE NORTHWARD INTO CLEARFIELD
COUNTY...CAUSING FLOODING IN POOR DRAINAGE AREAS...AS WELL AS ALONG
STREAMS AND CREEKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
$$
LAT...LON 4121 7878 4073 7878 4073 7839 4033 7858
4026 7825 4075 7818 4075 7836 4122 7816
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:08 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 9, 2:08 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT AUG 09 2003 WILL BE ISSUING A FLOOD WATCH OF MUCH OF CWA IN RESPONSE TO SLOW MOVING STORMS WHICH ARE PRODUCING LOCALLY HEAVY RAINFALL. WATCH COVERS ALL OF CWA EXCEPT FOR THE NORTHWEST. NORTH-CENTRAL AND SOUTH-CENTRAL CWA ARE AREAS THAT WERE HARDEST HIT OVER THE LAST 24 HRS WITH RAIN...SO THEY NEED TO BE WATCHED AS SOME HAD 2+ INCHES. SAME SYSTEM THAT HAS PLAGUED THE AREA FOR THE LAST WEEK CONTINUES TO PRODUCE HEAVY RAIN. ATTM...HEAVIEST RAIN IS IN THE EASTERN HALF OF CWA WITH CONCENTRATED AREA OVER EAST-CENTRAL AND NORTHEAST CWA. RAIN EXTENDS SOUTHWARD INTO VIRGINIA...WITH ISOLATED STORMS IN MARYLAND. WATER VAPOR SHOWS DRY AREA MOVING AROUND THE BASE AND NORTHWARD INTO WESTERN VIRGINIA AND SOUTHERN WEST VIRGINIA. THIS COULD ACCOUNT FOR ADDITIONAL INSTABILITY AND MORE CELLS FIRING. ANOTHER SHOT OF PRECIP TOMORROW AS ADDITIONAL SHORTWAVE MOVES THROUGH THE WESTERN HALF OF THE STATE. EASTERN TROUGH HANGS OUT UNTIL MID PART OF NEXT WEEK...BUT MODELS FINALLY SHOW SIGNS OF MOVEMENT. EXTENDED SHOWS UPPER TROUGH OUT OF AREA AND TEMPS START TO WARM A BIT...WHICH IS A BIG CHANGE FROM THE PERSISTENT RAIN WE HAVE HAD OVER THE LAST WEEK+. NEW ZONES OUT SOON. .CTP... PA...FLOOD WATCH ALL BUT NORTHWEST CWA. ONDREJIK
Hazardous weather outlook, Aug 9, 5:13 AM EDT, 14 hours 19 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-091115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 AM EDT SAT AUG 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO DEVELOP OVER THE STATE LATER TODAY AND OVERNIGHT. LOCAL FLOODING OF URBAN AND POOR DRAINAGE AREAS IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS DUE TO THEIR SLOW MOVEMENT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:47 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Aug 9, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 58 min |
| Aug 9, 7:06 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Aug 9, 7:21 PM EDT | Flash Flood Warning | CTP | McKean | 3 hr |
| Aug 9, 7:42 PM EDT | Flash Flood Warning | CTP | Cameron | 3 hr |
| Aug 9, 7:46 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.